Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 9, 2005, 4:15 AM CDT for Harlan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2005, 4:15 AM CDT (09:15 UTC)
- Expired
- Jul 9, 2005, 5:01 AM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Harlan County, NE
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:52 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 9, 2:52 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 252 AM CDT SAT JUL 9 2005 .DISCUSSION...SHORT TERM CONCERN WILL BE IF THUNDERSTORMS POPS OVER OUR CWA OR STAY WEST THIS MORNING...THEN NEXT CHANCE FOR PRECIP LOOKS TO BE MONDAY NIGHT INTO TUESDAY. CURRENT WATER VAPOR LOOP OVER THE CONUS INTERESTING AS THREE OF THE FOUR CORNERS WITH INTERESTING FEATURES...THE LOW SPINNING INTO THE NORTHEAST...THE APPROACHING WAVE IN THE PACIFIC NORTHWEST...AND THE HURRICANE IN THE SOUTHEAST. THE MAIN PLAYER FOR US WILL BE THE WAVE TO THE NW AS 50 TO 80 METER HEIGHT FALLS NOTED ON THE UPPER AIR ANALYSIS AT 00Z. THIS WILL KEEP RIDGE FROM SETTING UP LONG TERM OVER CENTRAL PLAINS AND WILL HELP DRIVE FRONT THROUGH HERE MONDAY AFTERNOON/EVENING TIME FRAME. IN THE NEAR TERM...LOW LEVEL JET RUNNING 30-40 KTS FIRST FEW LEVELS OF KUEX VAD WIND PROFILE. ABOVE THAT WINDS VEER TO THE WEST AT 15- 20 KTS AND THEN NORTH AT ONLY 15 KTS BY 14000 FEET. BOTH RWD AND MRR PROFILERS DOWN AT PRESENT WHICH IS TOO BAD AS NAM DEPICTS LOW LEVEL JET TO SET UP JUST TO OUR WEST BY 06Z WITH NOSE OF JET INTO THE SW CWA THROUGH 12Z AND WOULD HAVE BEEN NICE TO CONFIRM IT WITH REAL TIME DATA. 06Z NAM ALSO PLACES 850 THETA E RIDGE OVER WEST TO CENTRAL CWA BETWEEN 09-12Z. WE HAVE HAD A COUPLE OF CELLS POP UP NEAR MCCOOK PAST COUPLE OF HOURS. VERY LITTLE MOVEMENT GIVEN THE LIGHT STEERING WINDS AND THEY HAVE REMAINED FAIRLY WEAK. GIVEN LAST NIGHTS ACTIVITY WHICH DID NOT OCCUR UNTIL AFTER 330 AM CST AND THEN STORMS INTENSIFIED RAPIDLY WILL HAVE TO KEEP A CLOSE WATCH ON THESE. MAIN THREAT WOULD BE LOCALIZED FLOODING. WILL CUT OFF DISCUSSION HERE AND GET REST OF FORECAST PROCESSED AS FIRST CELL HAS POPPED IN OUR CWA IN FURNAS COUNTY. ONCE WE GET PAST THIS MORNING THINGS SHOULD BE MAINLY HOT AND DRY FOR A COUPLE OF DAYS UNTIL NEXT SYSTEM NOTED ABOVE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EWALD
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT FRI JUL 8 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 332 PM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE MAIN THREATS EXPECTED TO BE PEA SIZE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING WITH PEA SIZE HAIL AND HEAVY RAIN THE PRIMARY HAZARDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jul 9, 4:56 AM CDT | Severe Thunderstorm Warning | GID | Franklin | 35 min |
| Jul 9, 10:27 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 63 min |
| Jul 9, 11:33 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.